Mississippi, 2003Lightning Strike in Mississippi, July 21, 2003
July 21, 2003 · NWS LIX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 21, 2:45 PM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 21, 2:45 PM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
345 PM CDT MON JUL 21 2003
MODELS CONTINUE TO ADVERTISE THE AMPLIFYING UPPER PATTERN WITH AN
EXPANSIVE AND BUILDING HIGH IN THE WEST AND A DEEPENING TROUGH OVER
THE EASTERN CONUS THROUGH WEDNESDAY. MINOR SHORTWAVE ENERGY WILL
DROP SOUTHEAST ACROSS THE LOWER MS VALLEY ON TUESDAY THEN A STRONGER
SHORTWAVE TROUGH IS EXPECTED TUESDAY NIGHT AND WEDNESDAY. THIS WILL
PUSH A COLD FRONT INTO SOUTHEAST LA AND SOUTH MS ON WEDNESDAY THEN
THE FRONT IS EXPECTED TO STALL NEAR THE COAST OR NEAR SHORE COASTAL
WATERS WEDNESDAY NIGHT THROUGH EARLY FRIDAY BEFORE DISSIPATING LATER
FRIDAY. PVA/COLD AIR ALOFT AND THE UNSEASONABLE PRESENCE OF A COLD
FRONT COMBINED WITH NORMAL HEAT AND HUMIDITY WILL BRING A CHANCE OF
SEVERE THUNDERSTORMS TUESDAY AFTERNOON INTO WEDNESDAY.
DRIER AIR WILL WORK SOUTH BOTH AT THE SURFACE AND ALOFT WEDNESDAY
NIGHT INTO THURSDAY...POSSIBLY INTO EARLY FRIDAY. POPS WILL DROP TO
A SLIGHT CHANCE OR LESS...ESPECIALLY ACROSS THE NORTHERN ZONES
THURSDAY AND FRIDAY. DRIER AIR AT THE SURFACE NOW APPEARS LIKE IT
WILL ALLOW TEMPERATURES TO FALL INTO THE MID TO UPPER 60S IN
SOUTHWEST MS AND THE UPPER 60S TO NEAR 70 FROM EAST CENTRAL LA TO
THE MS COAST.
MORE NORMAL SUMMER CONDITIONS WILL RETURN OVER THE WEEKEND ALONG
WITH NEAR NORMAL CHANCES OF AFTERNOON SHOWERS AND THUNDERSTORMS AND
INCREASING HUMIDITY.
SPECIAL NOTE...TROPICAL DEPRESSION SIX WAS JUST DOWNGRADED TO A
TROPICAL WAVE.
MCB 75/90/72/88 2465
BTR 77/91/74/88 2355
MSY 77/91/77/87 2446
GPT 76/88/76/87 2456
.NEW...NONE
LA...NONE.
MS...NONE.
22
Hazardous weather outlook, Jul 21, 10:30 AM CST, 5 hours 17 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-221100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1130 AM CDT MON JUL 21 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
EXTREME SOUTHWEST AND COASTAL MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
...THUNDERSTORMS...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AS
DAYTIME HEATING INCREASES. THE ACTIVITY WILL REACH A PEAK DURING THE
AFTERNOON AND BEGIN TO DIMINISH DURING THE EARLY EVENING HOURS.
ATMOSPHERIC CONDITIONS ARE FAVORABLE FOR A FEW THUNDERSTORMS TO
APPROACH SEVERE LIMITS WITH WIND GUSTS OF 50 TO 60 MPH AND HAIL. THE
STRONGER THUNDERSTORMS WILL ALSO PRODUCE FREQUENT LIGHTNING AND
LOCALLY VERY HEAVY RAINFALL AMOUNTS OF 2 TO 4 INCHES IN 3 HOURS OR
LESS.
...SEASONAL THREATS...
AFTERNOON TEMPERATURES ARE EXPECTED TO CLIMB INTO THE LOWER 90S IN
MOST LOCATIONS WITH HEAT INDICES RISING TO AROUND 105 DEGREES
OUTSIDE OF RAIN AREAS. PEOPLE SPENDING TIME OUTDOORS SHOULD LIMIT
EXPOSURE TO THE DIRECT SUN AND DRINK PLENTY OF WATER.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
...TUESDAY AND WEDNESDAY...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TUESDAY.
THUNDERSTORMS WILL BECOME MORE NUMEROUS ALONG AND AHEAD OF A COLD
FRONT THAT IS EXPECTED TO MOVE INTO SOUTHEAST LOUISIANA AND SOUTH
MISSISSIPPI TUESDAY NIGHT AND WEDNESDAY. THE UNUSUAL OCCURRENCE OF A
MID SUMMER COLD FRONT COMBINED THE TYPICAL HOT AND HUMID CONDITIONS
WILL MAKE THE ATMOSPHERE VERY UNSTABLE. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS OVER MOST OF THE CENTRAL GULF COAST REGION
TUESDAY AND WEDNESDAY.
...THURSDAY THROUGH SUNDAY...
THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL DECREASE THURSDAY AND
FRIDAY AS DRIER AIR MOVES IN FROM THE NORTH. SCATTERED MAINLY
AFTERNOON SHOWERS AND THUNDERSTORMS ARE EXPECTED TO RETURN AGAIN
SATURDAY AND SUNDAY AS MOISTURE IN THE ATMOSPHERE INCREASES.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.
Lightning, Jackson
- When
- July 21, 3:47 PM CST
- Where
- Jackson County, Vancleave
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 30.463, -88.623 (the zone’s center; the record gives no point)
A lightning strike at a gas station caused minor damage.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Ohio, July 21 to 24, 20034 deaths · $199 million · 9 events
- Flash Flooding and Damaging Wind in Pennsylvania, July 21 to 22, 20031 death · $40 million · 50 kt wind · 4 events
- Tornadoes and Flash Flood in New York, July 21, 20038 injured · $1.6 million · F2 · 31 events
- Tornado in Pennsylvania, July 21, 2003$200,000 · F3 · 1 event
- Hail and Damaging Winds in Georgia, July 21, 20031 death · $106,000 · 52 kt wind · 11 events
- Tornado in Pennsylvania, July 21, 2003$46 million · F1 · 1 event
- Tornado and Hail in Ohio, July 21, 20031 injured · $1.8 million · F1 · 28 events
- Rip Current in California, July 21, 20031 death · 1 event
- Flooding in Ohio, July 21 to 23, 2003$15 million · 2 events
- Flood in Ohio, July 21 to 24, 2003$10 million · 1 event
- Tornado and Hail in Nebraska, July 21, 2003$1.4 million · F0 · 27 events
- Flash Flood and Hail in Tennessee, July 21 to 23, 2003$524,000 · 1 in hail · 27 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5372813.